- Full text PDF available (3)
BACKGROUND With the increasing use of antiretroviral (ARV) drugs to prevent mother-to-child transmission of human immunodeficiency virus (HIV), large numbers of infants are exposed, with possible consequent toxicity. METHODS Hematologic values in 1820 uninfected HIV- and ARV-exposed children were compared with those in 351 ARV-unexposed children from the… (More)
BACKGROUND There is limited evidence about longer-term effects of combination antiretroviral therapy that includes protease inhibitors (PIs) on the immunological status of HIV-1-infected children. Better understanding might help to resolve questions on when to initiate treatment. METHODS The change in percentage of CD4-positive T lymphocytes (CD4%) was… (More)
BACKGROUND In December 2009, the Department of Health and Human Services guidelines for initiation of antiretroviral therapy (ART) changed to include patients with CD4 counts between 350 and 500 cells/µL. The aims of this study were to assess uptake of this recommendation in ART-naive youth with human immunodeficiency virus (HIV) and to describe the… (More)
We report a case of necrotizing fasciitis with an accompanying toxic shock syndrome caused by Group G Streptococcus in a pediatric patient with a lymphatic malformation. Pediatricians need to be aware of the possibility of such infections, especially in those with vascular/lymphatic malformations, as early treatment is critical for survival.